Jump to content

ahhallapalin has anyone succeeded in coming off and staying off cipramil?


ahhallapalin

Recommended Posts

i have tried and tried to get off ciprimal. Been on it 20 yrs, am currently tapering since Feb from 40mg to 10 now. Did try to cut down further by 5mg every other day, but the flu symptoms and dizzyness and general awfulness was too hard to cope with, I couldn't function. I am beginning to think it is impossible to get off, and be OK, normal, as you were before ever taking the pills, not some half life ill person thing. I believe they give you lasting brain damage. What do others think, any one out there who is BETTER?

Hi, I have been on cipramil 40mg for 20 yrs. I have tried many times to come off, but without success. Last Feb I started reducing again, from 40mg. I am now on 10mg a day. Three weeks ago, I further reduced to 10mg one day and 5mg the next. After the 3 weeks, I felt so ill I went back on 10mg a day, as of about 4 days ago, and I feel much better, but still not normal, what ever that was, can't remember. Feel generally ill, flu like, dixxy, aching, sore throat, horseness. and brain fog. I don't want to be on this drug, but I am beginning to wonder if it is possible to be off them and back to normal. I think they cause permanent brain damage.

 

When I was on 40mg a day, I could drink a lot of alcohol without it affecting me a lot, but now one glass and I feel dreadful !? 

Link to comment

ps, i am still on 10mg a day and feel a bit better since I upped it again to this dose which i was on for a good few months. I don't want to go up ant more mgs, but i also want to feel well, physically, i am not depressed, nor have anxiety, just nasty withdrawals

Hi, I have been on cipramil 40mg for 20 yrs. I have tried many times to come off, but without success. Last Feb I started reducing again, from 40mg. I am now on 10mg a day. Three weeks ago, I further reduced to 10mg one day and 5mg the next. After the 3 weeks, I felt so ill I went back on 10mg a day, as of about 4 days ago, and I feel much better, but still not normal, what ever that was, can't remember. Feel generally ill, flu like, dixxy, aching, sore throat, horseness. and brain fog. I don't want to be on this drug, but I am beginning to wonder if it is possible to be off them and back to normal. I think they cause permanent brain damage.

 

When I was on 40mg a day, I could drink a lot of alcohol without it affecting me a lot, but now one glass and I feel dreadful !? 

Link to comment
  • Moderator

Ahhallapalin,

 

While you have tried to get off in the past, based on what you have said here you didn't go about it in what seems to be a way conducive to success unfortunately.  The alternating day method of reduction is destined for failure as it creates a series of daily insults to your central nervous system.  A controlled reduction of your meds by 10% or less per month (based on prior dosage) is what we recommend for maximum protection and harm reduction as you reduce.

 

See the following:  Why taper by 10% of my dosage?

 

 

Did try to cut down further by 5mg every other day, but the flu symptoms and dizzyness and general awfulness was too hard to cope with, I couldn't function. 

 

So, first off, your cut was 50% and second off, it was every other day.  Not surprised you got hit hard with symptoms.  Here is a thread on tapering citalopram (Celexa) or cipramil in the UK.

 

http://survivingantidepressants.org/index.php?/topic/2023-tips-for-tapering-off-celexa-citalopram/?hl=citalopram

 

I believe they give you lasting brain damage.

 

You don't have brain damage.  You have a brain that is dependent on the meds and coming off is an arduous and challenging process but you can do it over a long enough period of time with a slow enough process.  It's not for the faint of heart but it is worthwhile in the long run.  Long term the neuroplastic changes in the brain will accommodate for any neuronal rewiring that has been created by the drug use -- it's just a process that takes a while and varies a lot by individual.

 

Spend some time looking around the site and go to the success stories.  I haven't catalogued them mentally but I'm sure some involve citalopram.  It isn't any different than any of the others at the 20,000 foot level.

 

Oh, and thanks for filling out the signature.   Very helpful.

 

Best,

 

Andy

Sertraline 50mg and Clonazapam .375mg from 2000 -- symptoms of dizziness Spring 2012

increased to .5 Clonazapam and 100mg Sertraline -- no improvement

Benzo microtaper from November 2012 to November 2014 (followed benzo sites "taper benzo first")

Started Sertraline taper in December 2014 cut by 25mg to 75mg; 62.5mg 1/1/15 and 50mg on 2/1/15

Held at 50mg through April 5 to use liquid 
Reduced dosage in 10% or less drops from 50mg to 25mg -- at single tablet of 25mg on 10/5/15

Transitioned to all liquid for accuracy while tapering -- Horrible insomnia -- back to 25mg liquid and held until October 1, 2016

10/16 -- 11/18 tapered very slowly to 10.6mg.  No real improvement and never really stable so updosed to 12.5mg (1/2 a pill) for convenience and long hold.

After 8+ months of holding with no noticeable improvement decided to add .4ml of liquid Prozac (about 1.5mg) to see if that improves the situation

Supplements, Magnesium, D3, Omega 3, curcumin, Valerian, 81mg Aspirin, L-Theanine, Vit. C,

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy